Project DAWN (Deaths Avoided With Naloxone) is an overdose education and naloxone distribution program. Participants learn how to
- Recognize the signs and symptoms of an overdose.
- Make an emergency 9-1-1 call.
- Perform rescue breathing.
- Administer Narcan (naloxone) to someone experiencing an opioid overdose.
What is Naloxone?
Naloxone (also known as Narcan®) is a medication that can reverse an overdose caused by an opioid drug (heroin or prescription pain medications). When administered during an overdose, naloxone blocks the effects of opioids on the brain and quickly restores breathing. Naloxone has one critical function: to reverse the effects of opioids in order to prevent overdose death. Naloxone has no potential for abuse. Naloxone does not reverse overdoses that are caused by non-opioid drugs, such as cocaine, benzodiazepines (e.g. Xanex, Klonopin and Valium), methamphetamines, or alcohol.
Family, friends, and loved ones of individuals who are at risk of opioid overdose, as well as those at personal risk of overdose, are eligible to attend an overdose prevention training and receive kits.
If you would like to register for the next Project DAWN training or would like more information, please call 440.279.1950 or email firstname.lastname@example.org.